Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Distinct subset sums and an inequality for convex functions


Author: Yong-Gao Chen
Journal: Proc. Amer. Math. Soc. 128 (2000), 2897-2898
MSC (1991): Primary 11B13, 11B75, 26A51, 26D15
DOI: https://doi.org/10.1090/S0002-9939-00-05481-2
Published electronically: April 28, 2000
MathSciNet review: 1695163
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we prove an inequality for convex functions which implies a conjecture of P. Erdos about a finite integer set with distinct subset sums.


References [Enhancements On Off] (What's this?)

  • 1. S. J. Benkoski and P. Erdos, On weird and pseudoperfect numbers, Math. Comp. 28(1974), 617-623. MR 50:228
  • 2. P. E. Frenkel, Integer sets with distinct subset sums, Proc. Amer. Math. Soc. 126(1998), 3199-3200. MR 99a:11012
  • 3. F. Hanson, J. M. Steele and F. Stenger, Distinct sums over subsets, Proc. Amer. Math. Soc. 66(1997), 179-180. MR 56:5428
  • 4. Canadian Mathematical Bulletin 17(1975), 768, Problem P.220.
  • 5. R. Housberger, Mathematical Gems III, The Dolciani Mathematical Expositions, 1985, 215-223.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11B13, 11B75, 26A51, 26D15

Retrieve articles in all journals with MSC (1991): 11B13, 11B75, 26A51, 26D15


Additional Information

Yong-Gao Chen
Affiliation: Department of Mathematics, Nanjing Normal University, Nanjing 210097, Jiangsu, People’s Republic of China
Email: ygchen@pine.njnu.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-00-05481-2
Received by editor(s): December 1, 1998
Published electronically: April 28, 2000
Additional Notes: The author was supported by the National Nature Science Foundation of China and Fok Ying Tung Education Foundation
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society